# SDR 2018FA0000207

- Difficulty date: July 10, 2018
- Submitted: July 10, 2018
- Operation: General aviation
- Aircraft: N661SP
- Make and model: Cessna 182S
- Aircraft serial: 1820825
- Engine: Lyc IO540AB1A5
- System (JASC): 7160 · Engine Air Intake System
- Part: Housing
- Condition: Damaged
- Location: Air Filter
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIR FILTER HOUSING PN 07506212 DAMAGED AT THE OUTLET.  SUSPECT DAMAGE WAS CAUSED BY OVER TIGHTENING OF THE CLAMP THAT SECURES THE RUBBER COUPLING TO THE DUCT.  METAL TAPE WAS WRAPPED AROUND THE OUTLET PORTION OF THE HOUSING IN AN ATTEMPT TO REPAIR THE CRACKED SECTION.  A PIECE OF THE HOUSING BROKE FREE AND WAS SUCKED INTO AND LODGED IN THE THROAT OF THE FUEL SERVO CAUSING AN EXTREME LOSS OF ENGINE POWER DURING TAKEOFF ROTATION.  THE PILOT WAS ABLE TO LAND THE AIRCRAFT ON THE REMAINING PORTION OF THE RUNWAY WITHOUT DAMAGE.  THE AIRCRAFT WAS LAST INSPECTED FOR AN ANNUAL INSPECTION BY KLEMS AERO REPAIR IN JACKSONVILLE ILLINOIS 44.6 HOURS PRIOR TO THE INCIDENT WITH NO OTHER LOG ENTRIES RECORDED SINCE THE INSPECTION.  NO LOG ENTRY FOUND THAT REFERENCED ANY MENTION OF THE DAMAGED AIR FILTER HOUSING ON THE SUBSEQUENT REPAIR.  ALSO FOUND BOTH OF THE CLAMPS LOOSE THAT SECURE THE RUBBER COUPLING AT THE HOUSING OUTLET.  EXCEPT FOR A FEW REPAIR ITEMS THE AIRCRAFT HAS BEEN ROUTINELY MAINTAINED BY KLEMS AERO REPAIR.
